MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145039P
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, upon commencement of hemodialysis treatment, there was blood found to be squirted out of the venous lumen of the device wherein there was noted to leakage from the luer adapter.A crack was observed in the venous luer adapter.There was an eventual blood loss of less than 10 ml but blood transfusion was not needed.The extracorporeal circuit was immediately returned to the patient and treatment was ceased.It was also noted that tego was utilized and the insertion site was treated prior to product placement.Alcoholic chlorhexidine was the cleaning agent used on the device.There was nothing unusual observed on the device prior to use, a repair kit had been sent wherein the catheter was noted to be repaired and treatment was done the next day.There was no instrument used to loosen or tighten the device as this done by hand.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: only the blue adapter was received.The extension tube was cut very close to the adapter.The condition in which the device was received precludes functional testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of device.A visual inspection noted that the blue adapter was received and a crack in the threaded adapter was observed.The extension tube was cut very close to the adapter.The adapter was visualized via microscopic evaluation and it was confirmed that a crack was present.Functional testing would normally include leak testing however the tube was cut too close to the adapter precluding this type of testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Corrected information: h3, h6 h3.Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted: only the blue adapter was received, a crack was observed.The extension tube was cut very close to the adapter.A functional evaluation found that the adapter was placed under a microscope and the crack was noted.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9431766
Report Number3009211636-2019-00260
Device Sequence Number14059413
Product Code MSD
UDI-Device Identifier10884521158023
UDI-Public10884521158023
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2023
Device Model Number8888145039P
Device Catalogue Number8888145039P
Device Lot Number1833800160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 11/20/2019
Supplement Date Received by Manufacturer02/11/2020
02/19/2020
03/03/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date02/19/2020
02/20/2020
03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight85